Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 36, NWS Fort Worth, TX

June 4, 2000Collin County, Hopkins County, Hunt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 3:21 AM CDT for Collin County, Hopkins County, Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 3:21 AM CDT (08:21 UTC)
Expired
Jun 4, 2000, 6:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Collin County, TX, Hopkins County, TX, Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 040824
FFWFWD
TXC085-223-231-041115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
321 AM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS
  HUNT COUNTY IN NORTH CENTRAL TEXAS
  HOPKINS COUNTY IN NORTHEAST TEXAS

* UNTIL 615 AM CDT

* AT 321 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN CONTINUING...WITH MORE HEAVY RAIN MOVING INTO THE WARNING AREAS.
  ONE TO TWO INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR...AND ANOTHER
  ONE TO THREE INCHES OF RAIN IS POSSIBLE...EXPECIALLY IN SOUTHEAST COLLIN
  ...CENTRAL HUNT...AND CENTRAL HOPKINS COUNTIES.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3318 9679 3302 9682 3299 9534 3334 9535
          3321 9588 3336 9588 3333 9679

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:50 PM CDT, 8 hours 31 minutes earlier.

Area forecast discussion, Jun 3, 6:50 PM CDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT SAT JUN 3 2000

AVIATION DISCUSSION...
EXPECT TO SEE SCATTERED SHOWERS THIS EVENING ACROSS THE REGION...THIS
ACTIVITY SHOULD BECOME MORE WIDESPREAD AS MIDNIGHT APPROACHES.
OUTSIDE OF SHOWERS/THUNDERSTORMS...EXPECT VFR CONDITIONS TO PREVAIL
THIS EVENING.  CEILINGS WILL DETERIORATE TO GENERAL MVFR CATEGORY
AFTER MIDNIGHT...AS PRECIPITATION BECOMES MORE WIDESPREAD.  58

300 PM CDT SAT JUN 3 2000 PUBLIC FORECAST DISCUSSION...
ACCORDING TO SATELLITE IMAGERY...LOW PRESSURE SYSTEM WAS CENTERED
NEAR BIG SPRING WITH WEAK SHORTWAVE NEAR DALLAS.  AS THE SHORTWAVE
EXITS EAST...CLOUDS WILL THIN OUT A BIT FOLLOWED BY AN INCREASE IN
SURFACE HEATING...WHICH SHOULD ENHANCE CONVECTION LATER TODAY.  DEEP
MOISTURE IN VERTICAL SUGGEST RAINFALL POTENTIAL COULD BE HEAVY OVER
LARGE PORTION OF N CNTRL TX.  BY NIGHTFALL...PRECIPITATION COULD
INTENSIFY GIVEN THE TROPICAL NATURE OF THE SYSTEM.

MANY WRN COUNTIES RECEIVED CONSIDERABLE RAINFALL DURING THE PAST 24
HOURS.  SOILS ACROSS MUCH OF THE RED RIVER COUNTIES ARE STILL MOIST
FROM THE MEMORIAL WEEKEND...ACCORDING TO LATEST FLASH FLOOD
GUIDANCE.  AS A RESULT...A FLASH FLOOD WATCH WILL BE NECESSARY FOR
MUCH OF N CNTRL TX TONIGHT...AND WILL PROBABLY NEED TO BE REDEFINED
FOR SATURDAY AND SATURDAY NIGHT AS THIS SLOW-MOVING SYSTEM SLIDES
EAST.

IN THE EXTENDED PERIOD...WELL KEEP POPS OVER THE ERN ZONES TO
ACCOUNT FOR THE TRAILING EDGE OF THE SYSTEM.  THE HIGH PRESSURE
RIDGE GRADUALLY BUILDS OVERHEAD AND BRINGS US CLOSER THE NORMAL
TEMPERATURES.  IF THE MRF SOLUTION PANS OUT...

DFW 70/84/67/85 +852
ACT 71/86/68/88 8753

64

.FTW...FLASH FLOOD WATCH TONIGHT FOR MOST OF N CNTRL TX.

In the hours before

Local storm report, Jun 4, 3:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0915 PM    WEATHERFORD               TX   TORNADO
06/03/00   PARKER                         DEPARTMENT OF PUBLIC
                                          SAFETY REPORTED A
                                          TORNADO IN WEATHERFORD

1245 AM    3 W CROWLEY               TX   FLOOD
06/04/00   TARRANT                        AMATEUR RADIO SPOTTERS
                                          REPORTED WATER IN HOMES
                                          SOUTH OF HIGHWAY 1187 3
                                          MILES WEST OF CROWLEY.

0125 AM    6 S WEATHERFORD           TX   FLOOD
06/04/00   PARKER                         SHERIFFS OFFICE
                                          REPORTS HIGH WATER ON FM
                                          1708 6 MILES SOUTH OF
                                          WEATHERFORD.

0135 AM    WEATHERFORD               TX   FLOOD
06/04/00   PARKER                         SHERIFFS OFFICE
                                          REPORTS WATER 3 FEET
                                          DEEP AND 75 YARDS WIDE
                                          OVER DIXON ROAD.

0140 AM    GRANBURY                  TX   FLOOD
06/04/00   HOOD                           SHERIFFS OFFICE
                                          REPORTS HIGH WATER OVER
                                          ROADS IN GRANBURY.

0145 AM    GODLEY                    TX   FLOOD
06/04/00   JOHNSON                        SHERIFFS OFFICE
                                          REPORTS NUMEROUS AREAS
                                          OF FLOODING IN
                                          GODLEY...JOSHUA...AND
                                          BURLESON.

0215 AM    POTTSBORO                 TX   FLOOD
06/04/00   GRAYSON                        SHERIFFS OFFICE
                                          REPORTS HIGH WATER OVER
                                          THE ROAD ON HIGHWAY 120.

0218 AM    MINERAL WELLS             TX   FLOOD
06/04/00   PALO PINTO                     MINERAL WELLS POLICE
                                          DEPARTMENT REPORTS
                                          OVERFLOWING CANAL IN
                                          MINERAL WELLS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 8:34 PM CDTTornado WarningFWDParker41 min
Jun 3, 9:11 PM CDTTornado WarningFWDParker64 min
Jun 3, 9:40 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 3, 10:13 PM CDTSevere Thunderstorm WarningFWDParker32 min
Jun 3, 10:17 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 3, 10:25 PM CDTSevere Thunderstorm WarningFWDJohnson65 min
Jun 3, 10:36 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 10:57 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 12:37 AM CDTFlash Flood WarningFWDCollin, Fannin, Grayson3 hr
Jun 4, 1:09 AM CDTFlash Flood WarningFWDParker, Tarrant3 hr
Jun 4, 1:33 AM CDTFlash Flood WarningFWDHood2 hr
Jun 4, 1:50 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 2:14 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 3:26 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 3:36 AM CDTFlash Flood WarningFWDBosque3 hr
Jun 4, 3:48 AM CDTFlash Flood WarningFWDHood, Somervell3 hr
Jun 4, 3:59 AM CDTFlash Flood WarningFWDTarrant3 hr
Jun 4, 4:55 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 6:00 AM CDTFlash Flood WarningFWDHopkins, Hunt3 hr
Jun 4, 6:04 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 7:55 AM CDTFlash Flood WarningFWDJohnson2 hr
Jun 4, 9:00 AM CDTFlash Flood WarningFWDHopkins2 hr
Jun 4, 9:28 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 10:30 AM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 10:58 AM CDTFlash Flood WarningFWDHopkins4 hr
Jun 4, 11:35 AM CDTFlash Flood WarningFWDDallas, Tarrant4 hr
Jun 4, 11:58 AM CDTFlash Flood WarningFWDBosque, Ellis, Hill, Johnson4 hr
Jun 4, 1:29 PM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 5:52 PM CDTFlash Flood WarningFWDMcLennan3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.